Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 20, 2025, 2:05 PM MDT for 19 counties in Utah. It took effect at Jun 21, 2025, 9:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 2:05 PM MDT (20:05 UTC)
- In effect from
- Jun 21, 2025, 9:00 AM MDT
- Expired
- Jun 22, 2025, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 179 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5019 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WWUS75 KSLC 202005 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 205 PM MDT Fri Jun 20 2025 UTZ115-122-211100- /O.NEW.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ /O.CON.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Beaver, Little Sahara, Delta, and Milford 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...For the first Wind Advisory, until 9 PM MDT this evening. For the second Wind Advisory, from 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ114-116-118>121-123-126>131-211100- /O.NEW.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ Western Uinta Basin-Eastern Juab/Millard Counties-Sanpete Valley- Sevier Valley-Castle Country-San Rafael Swell-Lower Washington County-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the following locations - Duchesne, Circleville, Escalante, Mt Pleasant, Torrey, Manti, Nephi, Panguitch, Ephraim, Hanksville, Bryce Canyon City, Koosharem, Goblin Valley, Castle Dale, Roosevelt, Big Water, Price, Hurricane, Scipio, Richfield, Salina, Ivins, Fillmore, Green River, Bullfrog, Emery, Kanab, St George, and Loa 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, southern, and southwest Utah. * WHEN...From 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-210300- /O.CON.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ Great Salt Lake Desert and Mountains- Including the following locations - Wendover, Park Valley, and Dugway 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. Additionally, areas of blowing dust may result in periods of locally reduced visibility across portions of the I-80 corridor. && $$ UTZ102-210300- /O.CON.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, and Vernon 205 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Winds may gust as high as 65 mph near Lake Point and near the Stansbury Mountains along I-80. * WHERE...Tooele and Rush Valleys. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov STW
4 follow-up statements
723 WWUS75 KSLC 210255 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 855 PM MDT Fri Jun 20 2025 UTZ115-122-211800- /O.EXP.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ /O.CON.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Milford, Delta, Beaver, and Little Sahara 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-210400- /O.EXP.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/ Great Salt Lake Desert and Mountains- Including the following locations - Park Valley, Dugway, and Wendover 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... The primary threat period for winds gusting in excess of 45 mph has passed, however, winds will continue to gust to 35 to 45 mph until a cold front passes tonight. Strong wind gusts up to 35 to 40 mph are expected for a short duration during the frontal passage. $$ UTZ102-210400- /O.EXP.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... The primary threat period for winds gusting in excess of 45 mph has passed, however, winds will continue to gust to 35 to 45 mph until a cold front passes tonight. Strong wind gusts up to 35 to 40 mph are expected for a short duration during the frontal passage. $$ UTZ114-116-118>121-123-126>131-211800- /O.CON.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ Western Uinta Basin-Eastern Juab/Millard Counties-Sanpete Valley- Sevier Valley-Castle Country-San Rafael Swell-Lower Washington County-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the following locations - Duchesne, Escalante, Salina, Fillmore, St George, Ephraim, Torrey, Bullfrog, Koosharem, Hurricane, Bryce Canyon City, Hanksville, Nephi, Roosevelt, Panguitch, Castle Dale, Loa, Green River, Kanab, Ivins, Circleville, Goblin Valley, Mt Pleasant, Emery, Scipio, Richfield, Big Water, Manti, and Price 855 PM MDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, southern, and southwest Utah. * WHEN...From 9 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov Webber
909 WWUS75 KSLC 210910 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 310 AM MDT Sat Jun 21 2025 UTZ114>116-118>123-126>131-220015- /O.CON.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/ Western Uinta Basin-Western Millard and Juab Counties-Eastern Juab/Millard Counties-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the following locations - Bryce Canyon City, Richfield, Ivins, Roosevelt, Loa, Emery, Salina, Circleville, Milford, Hanksville, Nephi, Price, Mt Pleasant, Kanab, Torrey, Green River, Manti, Koosharem, Bullfrog, Castle Dale, Big Water, Ephraim, Cedar City, Hurricane, St George, Panguitch, Little Sahara, Fillmore, Delta, Escalante, Goblin Valley, Scipio, Beaver, and Duchesne 310 AM MDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and southern Utah as well as the western Uinta Basin. * WHEN...From 9 AM this morning to 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
115 WWUS75 KSLC 212014 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 214 PM MDT Sat Jun 21 2025 UTZ101-102-220600- /O.EXB.KSLC.WI.Y.0018.250622T0000Z-250622T0600Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Park Valley, Tooele, Wendover, Dugway, Grantsville, and Vernon 214 PM MDT Sat Jun 21 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...From 6 PM this evening to midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ114>116-118>123-126>131-220600- /O.EXT.KSLC.WI.Y.0018.000000T0000Z-250622T0600Z/ Western Uinta Basin-Western Millard and Juab Counties-Eastern Juab/Millard Counties-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the following locations - Emery, St George, Fillmore, Duchesne, Loa, Koosharem, Scipio, Delta, Nephi, Salina, Ephraim, Castle Dale, Escalante, Mt Pleasant, Torrey, Little Sahara, Richfield, Roosevelt, Hurricane, Ivins, Hanksville, Manti, Panguitch, Milford, Bullfrog, Goblin Valley, Cedar City, Price, Bryce Canyon City, Circleville, Big Water, Green River, Beaver, and Kanab 214 PM MDT Sat Jun 21 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. In portions of the West Desert, southwest winds will begin to transition to northwest winds after around 6 PM MDT. * WHERE...Portions of central and southern Utah as well as the western Uinta Basin. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov STW
284 WWUS75 KSLC 220600 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1200 AM MDT Sun Jun 22 2025 UTZ101-102-114>116-118>123-126>131-220700- /O.EXP.KSLC.WI.Y.0018.000000T0000Z-250622T0600Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Uinta Basin-Western Millard and Juab Counties-Eastern Juab/Millard Counties-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the following locations - Park Valley, Manti, Escalante, Dugway, Loa, Goblin Valley, Price, Ephraim, Duchesne, Delta, Koosharem, Fillmore, Big Water, Salina, Bullfrog, Scipio, Richfield, Vernon, Bryce Canyon City, Ivins, Roosevelt, Grantsville, St George, Torrey, Beaver, Hanksville, Wendover, Green River, Castle Dale, Kanab, Circleville, Panguitch, Tooele, Mt Pleasant, Milford, Hurricane, Nephi, Cedar City, Emery, and Little Sahara 1200 AM MDT Sun Jun 22 2025 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory criteria across the area, thus the Wind Advisory is being allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 20, 3:32 AM MDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jun 20, 3:32 AM MDT, 10 hours 33 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
332 AM MDT Fri Jun 20 2025
.SYNOPSIS...Slightly cooler conditions will build in Friday, but
winds will stay gusty with low relative humidity and critical fire
weather conditions. A dry cold front will track from north to
south Friday evening through Saturday, bringing cooler conditions,
lighter winds, and lower fire danger.
&&
.SHORT TERM (Through 12Z/6AM Sunday)...A longwave trough will
approach from the northwest through Friday. As it digs into the
PacNW, the ridge that brought record temperatures will track to
the east. For southwest Wyoming and Utah, temperatures will cool
slightly, but southwest winds will continue to be gusty with
extremely low relative humidity.
Southwest winds will pick up slightly for many locations, while
minimum relative humidity lowers into the single digits and
teens. Critical fire weather conditions will continue, with Red
Flag Warnings in place through the day.
As flow enhances, portions of western Utah will have sustained
winds ranging from 25-35 mph with gusts around 50 mph. This has
prompted Wind Advisories for the Tooele Valley and much of western
Utah. Wind gusts for localized downslope locations with south
winds, including the north slope of the Oquirrh Mountains, will
most likely get wind gusts in excess of 60 mph.
A dry cold front will track into northern Utah as the storm digs
southeast Friday into Saturday. It will be dry, but there will be
much lighter northwest winds behind the front. There will also be
strong cold air advection. Valleys that had temperatures in the
100s Thursday will lower into the 40s and 50s into Saturday.
Although relative humidity will stay dry, the lighter winds will
bring lowered fire danger.
For locations south of the front Saturday throughout southern and
eastern Utah, gusty southwest winds and extremely low relative
humidity will last through the day.
.LONG TERM (After 12Z/6AM Sunday)...Below normal temperatures will
gradually transition to above normal temperatures as the week
progresses with mostly dry conditions prevailing. An anomalously
cool airmass will be settled into the area to start the day on
Sunday as H7 temperatures dip down to ~-2C. This will translate to
surface temperatures in the upper 60s to low 70s across northern
Utah with gradually warmer temperatures further south. Temperatures
across the lower elevations of southern Utah will top out in the mid
80s to low 90s.
Mean troughing will gradually erode across the area throughout the
period with H7 temperatures warming back to ~15C by the end of the
week. This will bring a return to temperatures back into the 90s for
much of Utah's valleys with a return to triple digits across lower
Washington County by Thursday. Additionally, winds will stay
relatively light across the area throughout the period. Conditions
will likely remain dry throughout the week, but 22% of ensemble
members do bring some moisture up into eastern Utah and SW Wyoming
by Wednesday and Thursday that could interact with some shortwaves
moving through. However, the other 78% of members keep this moisture
to the east.
&&
.AVIATION...KSLC...VFR conditions will persist for the KSLC terminal
through the period. Dry and clear conditions along with strong
southerly winds will continue throughout the day.
.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist
for most of the airspace through the period. Strong southerly
winds will continue across the entire area throughout the day.
Wildfires across the southern portion of the airspace will reduce
VIS to MVFR/IFR intermittently, primarily for KBCE and potentially
KCDC.
&&
.FIRE WEATHER...An incoming storm system will bring an increase in
southwest winds throughout Utah Friday. This will be with relative
humidity values into the single digits and teens, with more
critical fire weather conditions.
A dry cold front will track into northern Utah Friday evening.
The front will bring a transition to northwest winds that will be
gusty initially, but taper off rather quickly behind the front.
Relative humidity values will recover better for locations north
of the boundary into Saturday. Minimum relative humidity north of
the cold front Saturday will still be low, but lighter winds will
result in lowered fire danger. South of the front, there will be
minimal change from Friday. Southwest winds will range from 20-30
mph with gusts of 40-50 mph for many locations with minimum
relative humidity in the single digits and teens.
The storm system will lift northward Sunday, so the front will
not likely track through southeast portions of Utah. Gusty
southwest winds with more single digit and teens relative humidity
will continue there. Elsewhere, very dry conditions will
continue, but winds will be much lighter.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT this evening for UTZ478.
Wind Advisory from noon today to 9 PM MDT this evening for
UTZ101-115-122.
Wind Advisory until 9 PM MDT this evening for UTZ102.
Red Flag Warning until 10 PM MDT Saturday for UTZ482>484-489-
492>498.
WY...None.
&&
SHORT TERM...Wilson
LONG TERM...Mahan
AVIATION...Mahan
FIRE WEATHER...Wilson
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:54 PM MDT | Wind Advisory | SLC | Tooele | 26 hr |
| Jun 20, 1:33 AM MDT | Wind Advisory | SLC | Beaver, Box Elder, Iron, Juab, Millard, Salt Lake and 3 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.